TITLE

Quantitative Homotopy Theory in Topological Data Analysis

AUTHOR(S)
Blumberg, Andrew; Mandell, Michael
PUB. DATE
December 2013
SOURCE
Foundations of Computational Mathematics;Dec2013, Vol. 13 Issue 6, p885
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
This paper lays the foundations of an approach to applying Gromov's ideas on quantitative topology to topological data analysis. We introduce the 'contiguity complex', a simplicial complex of maps between simplicial complexes defined in terms of the combinatorial notion of contiguity. We generalize the Simplicial Approximation Theorem to show that the contiguity complex approximates the homotopy type of the mapping space as we subdivide the domain. We describe algorithms for approximating the rate of growth of the components of the contiguity complex under subdivision of the domain; this procedure allows us to computationally distinguish spaces with isomorphic homology but different homotopy types.
ACCESSION #
91843514

 

Related Articles

  • Using non-cofinite resolutions in shape theory. Application to Cartesian products. Mardešić, Sibe // Mathematical Communications;2011, Vol. 16 Issue 2, p301 

    The strong shape category of topological spaces SSh can be defined using the coherent homotopy category CH, whose objects are inverse systems consisting of topological spaces, indexed by cofinite directed sets. In particular, if X, Y are spaces and q : Y → Y is a cofinite HPol-resolution...

  • RATIONAL HOMOTOPY THEORY OF MAPPING SPACES VIA LIE THEORY FOR L∞-ALGEBRAS. BERGLUND, ALEXANDER // Homology, Homotopy & Applications;2015, Vol. 17 Issue 2, p343 

    We calculate the higher homotopy groups of the Deligne– Getzler ∞-groupoid associated to a nilpotent L∞-algebra. As an application, we present a new approach to the rational homotopy theory of mapping spaces.

  • A TOPOLOGICAL FIBREWISE FUNDAMENTAL GROUPOID DAVID MICHAEL ROBERTS. ROBERTS, DAVID MICHAEL // Homology, Homotopy & Applications;2015, Vol. 17 Issue 2, p37 

    It is well known that for certain local connectivity assumptions the fundamental groupoid of a topological space can be equipped with a topology making it a topological groupoid. In other words, the fundamental groupoid functor can be lifted through the forgetful functor from topological...

  • Examples of Rational Toral Rank Complex. Yamaguchi, Toshihiro // International Journal of Mathematics & Mathematical Sciences;2012, p1 

    There is a CW complex Τ(X), which gives a rational homotopical classification of almost free toral actions on spaces in the rational homotopy type of X associated with rational toral ranks and also presents certain relations in them. We call it the rational toral rank complex of X. It...

  • GENERALIZED DAVIS-JANUSZKIEWICZ SPACES MULTICOMPLEXES AND MONOMIAL RINGS. TREVISAN, ALVISE J. // Homology, Homotopy & Applications;2011, Vol. 13 Issue 1, p205 

    We show that every monomial ring can be realized topo-logically by a certain topological space. This space is called a generalized Davis-Januszkiewicz space and can be thought of as a colimit over a multicomplex, a combinatorial object generalizing a simplicial complex. Furthermore, we show that...

  • SPACES OF ALGEBRAIC AND CONTINUOUS MAPS BETWEEN REAL ALGEBRAIC VARIETIES. Adamaszek, Michal; Kozlowski, Andrzej; Yamaguchi, Kohhei // Quarterly Journal of Mathematics;Dec2011, Vol. 62 Issue 4, p771 

    We consider the inclusion of the space of algebraic (regular) maps between real algebraic varieties in the space of all continuous maps. For a certain class of real algebraic varieties, which include real projective spaces, it is well known that the space of real algebraic maps is a dense subset...

  • Chapter 10: Covering spaces, covering groupoids: 10.1 Covering maps and covering homotopies. Brown, Ronald // Topology & Groupoids;2006, p359 

    Chapter 10.1 of the book "Topology and Groupoids" by Ronald Brown is presented. It focuses on the concept of covering maps and covering homotopies. It defines a map of topological spaces which is called a covering map. Moreover, it proves the path lifting property with the use of the covering...

  • STABLE MAPS BETWEEN 4-MANIFOLDS AND ELIMINATION OF THEIR SINGULARITIES. SAEKI, OSAMU; SAKUMA, KAZUHIRO // Journal of the London Mathematical Society;06/01/1999, Vol. 59 Issue 3, p1117 

    Let f:M’N be a stable map between orientable 4-manifolds, where M is closed and N is stably parallelisable. It is shown that the signature of M vanishes if and only if there exists a stable map g:M’N homotopic to f which has only fold and cusp singularities. This together with...

  • Polynomial-Time Homology for Simplicial Eilenberg-MacLane Spaces. Krčál, Marek; Matoušek, Jiří; Sergeraert, Francis // Foundations of Computational Mathematics;Dec2013, Vol. 13 Issue 6, p935 

    In an earlier paper of Čadek, Vokřínek, Wagner, and the present authors, we investigated an algorithmic problem in computational algebraic topology, namely, the computation of all possible homotopy classes of maps between two topological spaces, under suitable restriction on the...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics